Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 20, NWS Tulsa, OK

August 13, 202110 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 13, 2021, 2:16 PM CDT for 10 counties in Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2021, 2:16 PM CDT (19:16 UTC)
Expired
Aug 13, 2021, 6:22 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Creek County, OK, Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

788 
WWUS74 KTSA 131916
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
216 PM CDT Fri Aug 13 2021

ARZ019-020-029-OKZ060-064>068-070>074-076-140100-
/O.NEW.KTSA.HT.Y.0020.210813T1916Z-210814T0100Z/
Crawford-Franklin-Sebastian-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, and Poteau
216 PM CDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values 105 to 110 degrees.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
374 
WWUS74 KTSA 132322
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
622 PM CDT Fri Aug 13 2021

ARZ019-020-029-OKZ060-064>068-070>074-076-140030-
/O.CAN.KTSA.HT.Y.0020.000000T0000Z-210814T0100Z/
Crawford-Franklin-Sebastian-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, and Poteau
622 PM CDT Fri Aug 13 2021

...HEAT ADVISORY IS CANCELLED...


$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 13, 12:31 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 13, 12:31 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1231 PM CDT Fri Aug 13 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Recent radar trends support idea of increasing showers and storms
across much of eastern OK / NW AR and especially focused near an
outflow boundary roughly along the Interstate 40 corridor. VFR
conditions will prevail through the evening outside of any
convective influence, however coverage of storms may be rather
widespread from late afternoon through mid evening. A trend down
in precip coverage is expected overnight. Guidance suggests patchy
fog potential however confidence is sufficiently low to warrant
mention at this time.

&&

.PREV DISCUSSION... /Issued 1053 AM CDT Fri Aug 13 2021/

..UPDATE...

DISCUSSION...
Outflow boundary from early morning storms extends from near
Interstate 40 across east central OK into the higher terrain of
far NW AR. VWP from sites north of the boundary suggest a notable
depth of the stable layer and this raises concerns on the more
northern afternoon boundary placement within short term guidance.
Conditions along and south of the boundary by mid afternoon will
be unstable with minimal capping and a focus corridor of showers
and storms are likely to develop which will then spread /
propagate through the evening before gradually waning in
coverage. Weak shear and ample instability will support pulse
strong to severe storms with gusty winds the primary hazard. The
update will increase storm chances from mid to late afternoon and
adjust a boundary location slightly further south than currently
offered by short term consensus. Dewpoints were also adjusted
according with pooling focused along the boundary. Temps were
adjusted slightly cooler where extensive cloud cover and outflowed
airmass resides.

PREV DISCUSSION... /Issued 631 AM CDT Fri Aug 13 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms will have the potential impact the
northeast Oklahoma TAF sites over the next several hours.
Additional thunderstorms are expected to develop this afternoon
which will have the potential to affect most of the area sites
into the evening hours. Mostly VFR conditions are expected with
locally worse conditions within thunderstorm areas.

PREV DISCUSSION... /Issued 300 AM CDT Fri Aug 13 2021/

DISCUSSION...
A complex of storms across SE KS associated with a cold front will
continue to push southward this morning toward NE OK. As they
approach the OK/KS border these storms are expected to weaken and
let out an outflow. This outflow boundary is expected to push
into NE OK and far NW AR this morning which will likely trigger
additional showers and storms. Exactly how far south this boundary
pushes is still uncertain and will likely play a role in how hot
and humid some locations will be this afternoon as well as where
additional storms develop this afternoon and early evening. Where
the boundary ultimately sets up, expect moisture to pool which
will elevate heat indices to or just above heat advisory criteria
this afternoon. This enhanced moisture will also locally elevate
instability and thus will locally enhance the severe thunderstorm
threat. Forecast soundings from the HRRR (which scatters out
moisture ahead of where pooling moisture across NE OK is evident)
shows a deep inverted V sounding indicating that strong to severe
downbursts will be possible in the strongest storms. The HRRR is
likely a little too aggressive in mixing out the moisture (as it
has been the past few days) but inverted V soundings will still
be possible across parts of E OK and NW AR this afternoon.
Continued uncertainty of the aforementioned boundary precludes a
heat advisory at this time but one may need to be issued by mid
morning depending on the observed trends by then.

Saturday will see a very subtle wave pushing through the region
which will interact with a remnant boundary. With an abundance of
moisture across the area, expect showers and storms to develop
through the late morning and afternoon hours. Given the weak mid
to upper level flow pattern, expect slow storm motions which will
likely result in locally heavy rainfall. Temperatures will also
be noticeably cooler with cloud cover and showers/storms around.
Severe weather does not appear as likely Saturday, but the
strongest cores could still produce brief strong to marginally
severe wind gusts.

Sunday through much of the upcoming work week will feature the
area within a broad mid level trough with small short waves
passing through the area throughout the week. This, in addition to
any currently undetermined mesoscale boundaries and ample
moisture at the surface, will allow for daily chances for showers
and storms across the region. Temperatures will be at or just
below normal through the end of the upcoming work week.

Snider

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   95  72  87  70 /  50  50  60  20
FSM   96  74  87  72 /  50  40  60  20
MLC   96  72  87  69 /  30  20  60  20
BVO   93  71  85  67 /  40  50  60  20
FYV   92  69  84  66 /  60  50  60  20
BYV   90  70  84  66 /  50  50  60  20
MKO   94  72  86  70 /  60  50  60  20
MIO   91  70  84  66 /  30  50  60  20
F10   96  71  86  69 /  60  40  60  20
HHW   96  74  90  71 /  20  20  60  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Aug 13, 12:50 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CDT Fri Aug 13 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CDT Fri Aug 13 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Along and south of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed early this afternoon
across portions of eastern Oklahoma and west central Arkansas.
Storms will continue to increase in coverage through the
afternoon with isolated severe storms possible. Additionally
locally heavy rainfall will be possible as storms will move
slowly. Locally damaging winds will be the primary severe
weather hazard. Hot and humid conditions will also persist
today primarily south of Interstate 40, however increasing
cloud cover and storm coverage will likely limit the
duration of any excessive heat levels. Thunderstorms will
continue through the evening with a gradual decrease
in coverage and intensity after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The weather pattern will transition and favor daily
isolated to scattered storms this weekend through much
of next week. Any severe weather potential will likely
remain isolated. Temperatures will generally remain near
or slightly below normals for mid August.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 13, 8:27 AM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
827 AM CDT Fri Aug 13 2021

OKZ056-057-061-131400-
Craig OK-Rogers OK-Nowata OK-
827 AM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of west central Craig,
central Rogers and southeastern Nowata Counties through 900 AM CDT...

At 826 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles east of Nowata to 3 miles northwest of
Verdigris. Movement was east at 10 mph.

HAZARD...Winds of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Claremore...                      Verdigris...
Chelsea...                        Oologah...
Foyil...                          New Alluwe...
Tiawah...                         Taiwah...
Bushyhead...

This includes Interstate 44 between mile markers 242 and 254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3678 9533 3620 9557 3624 9580 3680 9557
TIME...MOT...LOC 1326Z 265DEG 9KT 3674 9550 3627 9573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:55 PM CDTSpecial Weather StatementTSABenton50 min
Aug 13, 4:03 PM CDTSevere Thunderstorm WarningTSABenton42 min
Aug 13, 4:25 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington50 min
Aug 13, 5:09 PM CDTAreal Flood AdvisoryTSABenton3 hr
Aug 13, 5:13 PM CDTSpecial Weather StatementTSACarroll, Madison, Washington47 min
Aug 13, 5:18 PM CDTFlash Flood WarningTSABenton3 hr
Aug 13, 6:12 AM CDTSpecial Weather StatementTSAWashington33 min
Aug 13, 6:43 AM CDTSpecial Weather StatementTSANowata17 min
Aug 13, 7:41 AM CDTSpecial Weather StatementTSANowata34 min
Aug 13, 8:27 AM CDTSpecial Weather StatementTSARogers33 min
Aug 13, 4:36 PM CDTSpecial Weather StatementTSACherokee24 min
Aug 13, 4:38 PM CDTSpecial Weather StatementTSATulsa37 min
Aug 13, 4:49 PM CDTSpecial Weather StatementTSAOkfuskee26 min
Aug 13, 5:24 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 13, 5:26 PM CDTAreal Flood AdvisoryTSATulsa3 hr
Aug 13, 5:29 PM CDTSpecial Weather StatementTSACreek31 min
Aug 13, 5:52 PM CDTSpecial Weather StatementTSATulsa38 min
Aug 13, 6:03 PM CDTFlash Flood WarningTSACreek, Tulsa3 hr
Aug 13, 6:09 PM CDTSpecial Weather StatementTSAMuskogee36 min
Aug 13, 6:33 PM CDTSpecial Weather StatementTSAMuskogee42 min
Aug 13, 6:34 PM CDTSpecial Weather StatementTSAWagoner41 min

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.